Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 71, NWS Jacksonville, FL

June 21, 2004Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 21, 2004, 5:50 PM EDT for Ware County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2004, 5:50 PM EDT (21:50 UTC)
Expired
Jun 21, 2004, 6:15 PM EDT
In force
25 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Ware County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1888 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 212150
SVRJAX
GAC299-212215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
548 PM EDT MON JUN 21 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 615 PM EDT

* AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
  NORTHWEST OF DEENWOOD...OR ABOUT 5 MILES NORTH OF WAYCROSS...MOVING
  EAST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 615 PM EDT...    
  DIXIE UNION...
  DEENWOOD...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.


LAT...LON 3134 8240 3129 8253 3107 8236 3117 8227
$$

TRABERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:55 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 21, 2:55 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT MON JUN 21 2004

.SHORT TERM (TONIGHT-THURS)...SURFACE ANALYSIS SHOWING A TROUGH
SITUATED FROM NORTH FL TO THE NORTHERN GULF COAST. FLOW ALOFT
WAS SW WITH A BROAD TROUGH ALONG THE NORTH GULF COAST.
THIS HAS BEEN A FOCUS FOR NUMEROUS THUNDERSTORM ACTIVITY ACROSS N
FL/SE GA. DUE TO THE RELATIVELY HIGH WET BULB ZERO...THE STORMS
HAVE NOT PRODUCED MUCH IN THE WAY OF HAIL OR STRONG WINDS.
HOWEVER...THE COMBINATION OF HIGH CAPE...HIGH PW (NEAR 2 INCHES)...
AND RELATIVELY SLOW STORM MOTION (5 KNOTS) HAS RESULTED IN
LOCALLY HEAVY RAINFALL TOTALS TODAY. SO FAR...1.82 INCHES AT NWS JAX
TODAY WITH MORE YET TO COME. DO NOT SEE MUCH CHANGE FOR THE
SHORT TERM. WE WILL CONTINUE WITH ABOVE NORMAL POPS NEXT COUPLE
OF DAYS. SURFACE RIDGE CONTINUES SOUTH OF THE AREA WITH A MOIST
UNSTABLE SW FLOW FROM THE GULF. THE RIDGE DOES BEGIN TO BUILD IN
BY THURSDAY AND WE WILL SEE A RETURN TO MORE CLIMO POPS.
&&

.LONG TERM (FRI-MON)...DEEP LAYER RIDGE SETTLES NORTH INTO THE
REGION. STALLED OUT FRONT LIFTS NORTH AS A WARM FRONT FRIDAY. WILL
SEE A GRADUAL RETURN TO A MORE TYPICAL SUMMER TIME PATTERN WITH
SCATTERED MAINLY AFTERNOON/EVENING THUNDERSTORMS. WENT WITH NEAR 50
PCT POPS THROUGH SATURDAY...THEN 40 PCT POPS SUNDAY AND MONDAY.
&&

.MARINE...WINDS GENERALLY SOUTH OR SOUTHWEST 10 TO 15 KNOTS AS
SURFACE RIDGE BUILDS IN FROM THE SOUTH AND A SERIES OF COLD FRONTS
TRACK WELL TO THE NORTH. MAY SEE SCEC CONDITIONS OFFSHORE AT TIMES
AT NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 71 89 71 90 / 40 50 40 60
SSI 74 85 75 88 / 40 50 30 60
JAX 71 90 72 90 / 40 60 40 60
SGJ 75 88 75 89 / 30 60 30 50
GNV 72 89 71 90 / 30 60 40 50
OCF 72 89 71 90 / 30 60 30 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PP/MH/ACS
Hazardous weather outlook, Jun 21, 11:00 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT MON JUN 21 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220930-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-
DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-
JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-
WAYNE-
1100 AM EDT MON JUN 21 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON
AND EVENING.  THE STORMS WILL MOVE TOWARD THE NORTHEAST AT 20 MPH AND
MAY BE ACCOMPANIED BY FREQUENT LIGHTNING...WIND GUSTS UP TO 50 MPH...
LOCALLY HEAVY RAINFALL...AND HAIL.  A FEW STORMS MAY APPROACH SEVERE
LIMITS.  ADDITIONALLY LOCALLY HEAVY RAINFALL MAY CAUSE FLOODING OF
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY.
THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

In the hours before

Special weather statement, Jun 21, 4:30 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT MON JUN 21 2004

GAZ135-136-212115-
APPLING GA-WAYNE GA-
430 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING
COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID
UNTIL 515 PM EDT...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM BAXLEY TO ODUM  JUST
NORTH OF THE HIGHWAY 341 CORRIDOR...MOVING NORTH AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SURRENCY...ODUM...PLANT HATCH AND THE ALTAMAHA RIVER THROUGH 515 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 21, 4:49 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 PM EDT MON JUN 21 2004

GAZ132-133-212130-
COFFEE GA-JEFF DAVIS GA-
449 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COFFEE
AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT
LIGHTNING VALID UNTIL 530 PM EDT...

AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF
PRIDGEN...OR ABOUT 9 MILES NORTH OF BROXTON...MOVING EAST AT 10 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PRIDGEN...BROXTON...SNIPESVILLE AND DENTON THROUGH 530 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 21, 4:57 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT MON JUN 21 2004

FLZ038-212145-
FLAGLER FL-
457 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN FLAGLER
COUNTY FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID
UNTIL 545 PM EDT...

AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING ALONG THE INTERSTATE 95
CORRIDOR JUST INLAND FROM PALM COAST TO FLAGLER BEACH CENTERED 5
MILES SOUTHEAST OF BUNNELL...MOVING SOUTH AT 15 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALM
COAST...FLAGLER BEACH AND BUNNELL THROUGH 545 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO
45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 21, 4:59 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT MON JUN 21 2004

GAZ150-163-164-212145-
CHARLTON GA-CLINCH GA-WARE GA-
459 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...CLINCH
AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
545 PM EDT...

AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTH OF STEVEN
FOSTER STATE PARK...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK
AND WESTERN SECTIONS OF THE OKEFENOKEE SWAMP THROUGH 545 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Jun 21, 5:23 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT MON JUN 21 2004

GAZ132>135-212215-
APPLING GA-BACON GA-COFFEE GA-JEFF DAVIS GA-
523 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
COFFEE...APPLING...JEFF DAVIS AND NORTHERN BACON COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT...

AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM LUMBER CITY SOUTHWARD
ALONG THE HIGHWAY 221 CORRIDOR TOWARD WEST GREEN...MOVING NORTHEAST
AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SNIPESVILLE...HAZLEHURST...GRAHAM...DENTON...PINE
GROVE...BAXLEY AND SURRENCY THROUGH 615 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 21, 5:36 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 PM EDT MON JUN 21 2004

GAZ150-151-212215-
PIERCE GA-WARE GA-
536 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE AND PIERCE
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM
EDT...

AT 536 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER DIXIE UNION...OR ABOUT
10 MILES NORTHWEST OF WAYCROSS...MOVING EAST AT 5 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WARESBORO...
DIXIE UNION...DEENWOOD...BRISTOL AND BLACKSHEAR THROUGH 615 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:20 PM EDTSevere Thunderstorm WarningJAXBrantley40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.